Ask a doctor

Uneveness After TCA Peel

I had a TCA medium plus facial peel almost two months ago. When the new skin showed, I was happy with the result. But since then I am developing irregularities on my face: raised and red areas with swollen, itchy warm feeling. The swelling is textured and my skin looks uneven. My doctor prescribed me a "Dermovate cream." It hasn't shown any improvement yet after 2 weeks of usage. My doctor started to inject probably steroids to the problematic areas. Am I treated properly for this situation? Please kindly advise. Thank you in advance.

Doctor Answers (3)

You had a medium TCA peel two months ago and it seems you may getting incipient scarring

+3

Your two months post TCA peel medium strength, and seems like you may be getting incipient scarring with areas that are raised and indurated. Your doctor is treating you with cortisone cream and intra-lesional steriod injections. I would agree with this but not knowing the strength of the injections can't be more specific. I would recommend talking with your doctor to make sure you are comfortable with the approach and that is aggressive enough at this time. Perhaps even a second opinion of a dermatologist who specializes in laser and chemical peels who has alot of experience with wound healing.

Good luck.

Hope it helps.


Orange County Dermatologist
4.5 out of 5 stars 15 reviews

See your dermatologist ASAP

+2

I am not sure of the TCA concentration, but "medium" usually means 25%. The fact that you did well for weeks then had a sudden problem if very unusual unless there were areas of persistent redness that were ignored, or if you scratched in your sleep. What you decribe is an early warning sign of scarring, and a short course of more potent corticosteroid creams may be needed. if it is beyond the window where that works, intralesional steroids and pulsed dye lasers will be needed.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Chemical Peel burns

+1

Dermal penetration should be methodical and well regulated when performing a chemical peel. In some patients, intradermal damage may lead to secondary scarring and irregularities. This can occur from the procedure as well as hygeine after a chemical peel.

Indiscriminate kenalog injections may further cause contour irregularities and lead to telangiectasia and matting. Always go to an experienced surgeon who is familiar with chemical peels.

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.